Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Can medication cause anaemia?

I have been taking Exforge HCT 5-160=12.5 mg for 12 months and my blood tests results show that I am lacking in salt and I am anaemic. I have never had these conditions before. Could these be caused by Exforge. For the past week I have been taking Exforge 5.80 mg until my next blood test at the end of January.
Mon, 6 May 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Exforge is a combination drug used for the treatment of hypertension and has common side effects-
dizziness,
spinning sensation, or lightheadedness as your body adjusts to the medication.
swelling hands/ankles/feet,
fainting,
fast heartbeat,
unusual change in the amount of urine,
symptoms of a high potassium blood level (such as muscle weakness, slow/irregular heartbeat). It does not cause anemia.
Lack of salt is attributable to exforge HCT as diuretics remove salt and water from our body.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI, I AM A NAM VET, SHOT 5 TIMES, HIP RIGHR EMBOW AND 3 TIMES IN THE STOMACH AND GASTRO- HAVE HAD 5 CALOSME AND BEEN HOOK UP FOR THE LAST 16 YRS,...

Recent questions on  Magnesium

doctor1 MD

Respectable Dr. Very recently after my check up doctor advised me to take Istamet 50 mg/ 500 Mg morining and evening.Just want to make sure, there...

doctor1 MD

Hi I am 26 years .. suffering from RA i was diagnosed 10 yrs. back. I am currently taking folitrax 5 mg and folvite 20 mg on weekends and HCQS 20...

doctor1 MD

Dear Sir, My Mother had an convulsion 3 months back & it was diagnised as Meninzioma & Surgery was done. Since then.she was using EPTOIN 100 mg...

doctor1 MD

Hello Sir I have had kidney stone operation twice one in 2008 and then in 2012.. I had 14 stones in 2008 and 6 in 2012.. both the times i got...

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have...

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since...